MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 RELIAVAC 400 CLOSED WOUND SUCTION KIT WITH PVC SILICONIZED DRAIN; SUCTION EVACUATOR

C.R. BARD, INC. (COVINGTON) -1018233 RELIAVAC 400 CLOSED WOUND SUCTION KIT WITH PVC SILICONIZED DRAIN; SUCTION EVACUATOR
Catalog Number 0034610
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that it was difficult to aspirate the evacuator as negative pressure was applied during usage.
 
Additional Manufacturer Narrative
The reported event was unconfirmed, since the reported failure could not be reproduced.Visual evaluation of the sample noted one opened (without original packaging) reliavac evacuator.Visual inspection of the sample noted no obvious visible defects.Concomitant, in-house evacuator tubing was attached to port a of the evacuator.The other end of the tubing was placed in a reservoir of water.Evacuator balloon was inflated by engaging the bulb at the top of the device.Balloon was fully inflated with no difficulty and port b was closed off to create negative pressure.Balloon began to deflate and suction water.The balloon deflated, and the device suctioned over 400cc of water, which met the acceptance criteria.A device history record review was not required per the investigation.The instructions for use were found adequate and state the following: "vii.Instructions for use: 1.The surgeon should irrigate the wound with sterile fluid, and then suction the irrigating fluid and gross debris from the operative site.2.Tubes should lie flat and in line with the anticipated skin exit.To facilitate later removal by manual traction, the tubing should not be curled, pinched, or sutured internally.3.Positioning of the drain in the body cavity, as well as the number of drains indicated, should be determined by the surgeon.4.Drain tubing should be placed within the wound by approximating the areas of critical fluid collection.5.Care must be taken to ensure that all drain perforations or channels lie completely within the wound or cavity to be drained.6.Taping or a triple loop suture (around and not through the tubing) will aid in preventing accidental drain placement.7.Deep drainage is best accomplished by using one or more drains for each level of tissue.Each level should be evacuated by a separate vacuum source.8.Care must be exercised to avoid damage to the drain (refer to warnings).The tubing should be repeatedly checked during closure for free motion to avoid breakage and/or fragment retention within the wound.9.When using a trocar please follow these instructions: 9.I.) with one drain: - draw drain using trocar from inside to outside of wound.- ensure that perforated section of the drain is within the critical fluid collection areas of wound.- remove trocar only by cutting the drain one inch from end of trocar.- trim non-perforated section of drain to desired length.- attach non-perforated section of drain either to an evacuator inlet port or to a y-connector.9.Ii.) with two single drains: - follow instruction# 9(i) for each of the two drains separately.9.Iii.) with a double drain: - draw drain using trocar from inside to outside of wound.- ensure that desired perforated region of the drain is within the critical fluid collection areas of wound.- cut the outer portion of the drain (outside the wound area) in the middle of the perforated region.Attach non-perforated section of the inserted drain to an evacuator inlet port or to a y-connector.- after cutting (as mentioned above), the second half of this drain can be used separately." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
RELIAVAC 400 CLOSED WOUND SUCTION KIT WITH PVC SILICONIZED DRAIN
Common Device Name
SUCTION EVACUATOR
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8817717
Report Number1018233-2019-04171
Device Sequence Number2484880
Product Code GCY
UDI-Device Identifier00801741049125
UDI-Public(01)00801741049125
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number0034610
Device Lot NumberNGBV2509
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2019
Initial Date Received by Manufacturer 07/03/2019
Supplement Date Received by Manufacturer07/29/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date08/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1